Ask a doctor

Nasolabial Fold Worse After Juvederm

I had Juvederm injected into my cheeks (half a syringe ion each side). 2 days ago to correct nasal folds but the folds seem to have gotten longer and deeper. The nurse told me that this was normal and I should wait a few days for the swelling to go down. What do you think?

Doctor Answers (4)

Fillers in cheeks

+1

Were you injected into the folds or the cheeks themselves?  Injecting the cheeks themselves can actually lift the cheek and soften the nasolabial folds a bit.  Direct injection of filler into the folds improves them as well.


Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

This not normal.

+1

To Helen,

Hi.  Of course it is normal tp have some temporary swelling after filler injections.  But this should not make the folds worse.  Something does not make sense.  I would see your doctor right away

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

Nasolabial folds worse after Juvederm to the cheeks

+1

Following Juvederm injections there is almost always considerable swelling that can take up to 2 weeks to fully settle down. You may be at the peak of Juvederm swelling at this point. At 2 weeks if you still feel the same way, I would speak to your injector to discuss options including dissolving the filler with hyaluronidase or addition of filler to the nasolabial folds themselves.

Good luck.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

You might also like...

I agree. Let the swelling settle down first.

+1

Thanks for your question.

It is perfectly normal to have swelling after injection of Juvederm, Restylane, Perlane, or Radiesse. In the cases of Juvederm and Restylane, the swelling can be dramatic in the first couple days. This swelling on you may appear to accentuated the lines that were injected, but, give the swelling time to settle down before making any assessment on the efficacy of your treatment. I would wait about 7 days to see how your final appearance post Juvederm will look. In the meantime, make sure to massage and smoothen the area to get a more natural and even look.

Also, in your specific case, a half syringe on each side is not a great deal of volume, so the effects, either positive or negative, shouldn't be too drastic after the swelling has settled down. I hope this also helps you know that you should be alright in a couple days.

Good luck!

Don Mehrabi, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.